MAUDE Adverse Event Report: CARDINAL HEALTH 200, LLC MEDI-TRACE CADENCE; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

CARDINAL HEALTH 200, LLC MEDI-TRACE CADENCE; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 22550R
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported they had a code blue incident where a patient required medical intervention using a lifepak 20e defibrillator.The clinical users indicated when administering a shock, the patient was burnt and sparking was happening on the electrode, most likely from the connection from the wires to the electrode pad.The clinical users stated they did not have issues attaching the pad to the patient and the patient did not have a lot of hair on their body.The product was sticking fine.The customer stated that they saw that the quik-combo therapy cable that connects from the defibrillator to the electrodes had not been replaced in a while, which they believe they typically replace those every 3 years so that part was replaced.They did not observe any burning or defects on the exterior of the quik-combo.They looked over the defibrillator and could not find an issue as there were no error codes on the device.The customer further stated that they were able to administer shocks after they swapped for new pads and defibrillator; the patient eventually expired due to other underlying problems non-related to this event.Additional information received on 07oct2024 stated that on the first shock the clinical users smelt something burning but still attempted to shock and on the second time sparks and smoke was noticeable.The patient did not receive treatment for the burns as they were declared expired shortly after the event.The burns were described as moderate harm.The defibrillator was initially used as the patient had ventricular fibrillation.The customer stated that it is not clear if this was the main cause of death or if there were other underlying conditions.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
Samples were not received for the investigation.The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Because a sample was not returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the reported issue and determine a root cause.A corrective action is not applicable at this time.This complaint will be used for tracking and trending purposes.
 
Event or Problem Description
The customer reported they had a code blue incident where a patient required medical intervention using a lifepak 20e defibrillator.The clinical users indicated when administering a shock, the patient was burnt and sparking was happening on the electrode, most likely from the connection from the wires to the electrode pad.The clinical users stated they did not have issues attaching the pad to the patient and the patient did not have a lot of hair on their body.The product was sticking fine.The customer stated that they saw that the quik-combo therapy cable that connects from the defibrillator to the electrodes had not been replaced in a while, which they believe they replace every 3 years so that part was replaced.They didn¿t observe any burning or defects on the exterior of the quik-combo.The package and pads were not saved.They looked over the defibrillator and couldn¿t find an issue as there were no error codes on the device.The customer further stated that they were able to administer shocks after they swapped for new pads and defibrillator; the patient eventually expired due to other underlying problems non-related to the event.Possible lot 402329x.Additional information received on 07oct2024 stated that on the first shock the clinical users smelt something burning but still attempted to shock and on the second time sparks and smoke was noticeable.The patient did not receive treatment for the burns as they were declared expired shortly after the event.The burns were described as moderate harm.The defibrillator was used as the patient had ventricular fibrillation.It is not clear if this was the main cause of death or if there were other underlying conditions.Additional information received on 16oct2024 stated there was a strong smell of smoke/burnt hair/fire in the room.A fire extinguisher was brought into the room as a precaution during the remainder of code blue.
 
Additional Manufacturer Narrative
On 16oct2024, the customer provided a lot number.D4 lot number, expiration date and udi # were updated accordingly.

Brand Name
MEDI-TRACE CADENCE
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
CARDINAL HEALTH 200, LLC
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
2 ludlow parkway
chicopee MA 01022
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key20392619
Report Number1423537-2024-00196
Device Sequence Number7945006
Product Code MKJ
UDI-Device Identifier20192253017585
UDI-Public(01)20192253017585(17)260111(10)402329X
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P190007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2026
Device Model Number22550R
Device Catalogue Number22550R-
Device Lot Number402329X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date10/22/2024
11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown